Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 3, NWS San Angelo, TX

January 29, 200824 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 29, 2008, 3:50 AM CST for 24 counties in Texas. It took effect at Jan 29, 2008, 8:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:50 AM CST (09:50 UTC)
In effect from
Jan 29, 2008, 8:00 AM CST
Expired
Jan 29, 2008, 3:00 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2375 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 290950
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 AM CST TUE JAN 29 2008

...WINDY DAY EXPECTED ACROSS THE BIG COUNTRY AND CONCHO VALLEY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS TODAY. THE SYSTEM WILL HELP PUSH A PACIFIC COLD
FRONT THROUGH WEST CENTRAL TX THIS MORNING. WINDS BEHIND THE FRONT
WILL INCREASE FAIRLY RAPIDLY AS BOTH THE PRESSURE GRADIENT AND
MOMENTUM TRANSFER TO THE GROUND OF HIGHER WINDS ALOFT OCCURS.
WINDS SHOULD RAPIDLY DECREASE THIS AFTERNOON. 

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-291800-
/O.NEW.KSJT.WI.Y.0003.080129T1400Z-080129T2100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD
350 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

WINDS WILL SWITCH TO NORTHWEST BEHIND A COLD FRONT AND WILL
INCREASE INTO THE 25 TO 35 MPH RANGE THIS MORNING. WIND GUSTS TO
50 MPH CAN BE EXPECTED ACROSS THE BIG COUNTRY. THE WINDS SHOULD
SUBSIDE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LACY
2 follow-up statements
000 
WWUS74 KSJT 291703
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1103 AM CST TUE JAN 29 2008

...WINDY DAY EXPECTED ACROSS WEST CENTRAL TEXAS...

.STRONG NORTHWEST WINDS WILL CONTINUE ACROSS WEST CENTRAL TEXAS AS
A PACIFIC COLD FRONT PUSHES RAPIDLY SOUTHEAST ACROSS TEXAS. LATER
THIS AFTERNOON...EXPECT WINDS TO DIMINISH.

TXZ077-078-154-155-168>170-300000-
/O.EXB.KSJT.WI.Y.0003.000000T0000Z-080130T0000Z/
SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ELDORADO...SONORA...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
1103 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY UNTIL 6 PM CST THIS AFTERNOON.

AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHEAST ACROSS WEST
CENTRAL TEXAS TODAY...EXPECT NORTHWEST WINDS IN THE 30 TO 35 MPH
RANGE WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH LATER THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ076-292200-
/O.EXB.KSJT.WI.Y.0003.000000T0000Z-080129T2200Z/
CROCKETT-
INCLUDING THE CITY OF...OZONA
1103 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY FOR CROCKETT COUNTY UNTIL 4 PM CST THIS AFTERNOON.

AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHEAST ACROSS WEST
CENTRAL TEXAS TODAY...EXPECT NORTHWEST WINDS IN THE 25 TO 35 MPH
RANGE WITH GUSTS TO 40 MPH. WINDS WILL DIMINISH LATER THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-292200-
/O.EXT.KSJT.WI.Y.0003.000000T0000Z-080129T2200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD
1103 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHEAST ACROSS WEST
CENTRAL TEXAS TODAY...EXPECT NORTHWEST WINDS IN THE 30 TO 35 MPH
RANGE WITH GUSTS NEAR 50 MPH. WINDS WILL DIMINISH LATER THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 292100
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

.STRONG NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH THIS
AFTERNOON. THE THREAT FOR DAMAGING WINDS HAS SUBSIDED.

TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140-
292200-
/O.CAN.KSJT.WI.Y.0003.000000T0000Z-080129T2200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD
300 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

STRONG NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH THIS
AFTERNOON. THE WINDS WILL CONTINUE TO WEAKEN THROUGH THE EVENING
HOURS AS A SURFACE HIGH MOVES BUILDS IN ACROSS WEST CENTRAL TEXAS.

$$

TXZ077-078-154-155-168>170-292200-
/O.CAN.KSJT.WI.Y.0003.000000T0000Z-080130T0000Z/
SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ELDORADO...SONORA...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
300 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

STRONG NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH THIS
AFTERNOON. THE WINDS WILL CONTINUE TO WEAKEN THROUGH THE EVENING
HOURS AS A SURFACE HIGH MOVES BUILDS IN ACROSS WEST CENTRAL TEXAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:44 AM CST, 6 minutes earlier.

Area forecast discussion, Jan 29, 3:44 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 AM CST TUE JAN 29 2008

.DISCUSSION...

FAIRLY POTENT AND PROGRESSIVE SHORTWAVE TROF WILL MOVE EAST ACROSS
THE PLAINS TODAY. GIVEN THAT THE WAVE WILL BE PASSING ALONG AND
NORTH OF THE RED RIVER, WEST CENTRAL TX WILL BE IN THE SYNOPTIC
DRY INTRUSION WITH NO CHANCE OF PRECIP. HOWEVER, A PACIFIC COLD
FRONT WILL PUSH SOUTH AND EAST ACROSS MY FCST AREA THIS MORNING
WITH STRONG WINDS DVLPG BEHIND THE FRONT. GFS/NAM VERTICAL
PROFILES SHOW 45KTS OR SO AT THE TOP OF THE MIXED LAYER AROUND
MIDDAY, SO WILL USE THIS FOR MAX GUST POTENTIAL. MAV/MET GUIDANCE
IS ALSO SHOWING SUSTAINED WINDS TO NEAR OR JUST ABOVE 30KTS SO
WILL BE ISSUING A WIND ADVISORY FOR THE BIG COUNTRY, CONCHO
VALLEY, AND A PORTION OF THE HEARTLAND FROM 14Z TO 21Z TODAY.
WINDS DROP OFF RAPIDLY THIS AFTERNOON IN THE LOW LEVELS WHICH IS
THE REASON FOR THE 21Z END TIME.

LOWS TONIGHT WILL BE QUITE CHILLY WITH VERY DRY AIR IN PLACE.
WINDS WILL BE LIGHT THROUGH THE BULK OF THE NIGHT, BECOMING
SOUTHERLY AND INCREASING SLIGHTLY TOWARD 12Z. WILL FOLLOW CLOSE TO
FWC GUIDANCE GIVEN GOOD POTENTIAL FOR RADIATIONAL COOLING.

WINDS BECOME QUITE BREEZY ON WEDNESDAY AS SURFACE PRESSURES FALL
ONCE AGAIN TO MY NORTHWEST IN RESPONSE TO THE APPROACH OF YET ANOTHER
PROGRESSIVE BUT VERY POTENT UPPER LEVEL TROF. TEMPS WILL MODERATE
SOME FROM TODAY AS WELL.

ON THURSDAY, THE AFOREMENTIONED UPPER TROF MOVES ACROSS THE
SOUTHERN PLAINS. THE TRACK OF THE SYSTEM TAKES IT ALONG THE RED
RIVER YET AGAIN AND BECAUSE IT IS NORTH OF MY FCST AREA THE
SYNOPTIC DRY INTRUSION WILL INVADE WEST CENTRAL TX. THE SYSTEM
WILL NOT TAP GULF MOISTURE UNTIL AFTER THE PACIFIC FRONT HAS
CLEARED MY FCST AREA TO THE EAST SO PRECIP CHANCES ONCE AGAIN LOOK
NEXT TO NIL, EVEN FOR THE FAR NORTHERN AND EASTERN COUNTIES AND
HAVE THUS LOWERED POPS INTO THE SILENT CATEGORY. SOME COLDER AIR WILL
ACCOMPANY THIS FRONT AND HAVE THUS LOWERED HIGHS.

FRIDAY AND SATURDAY LOOK MILD AND TRANQUIL AS THE UPPER FLOW
BECOMES MORE ZONAL. MOISTURE RETURNS BY SUNDAY MORNING AS UPPER
HEIGHTS LOWER ONCE AGAIN OVER THE WESTERN CONUS. THE ECMWF EJECTS
A PIECE OF ENERGY OUT OF THE WESTERN TROUGH AND IS GENEROUS WITH
QPF OVER PORTIONS OF WEST CENTRAL TX. THE GFS/CANADIAN ENSEMBLES
ARE MUCH LIGHTER AND FARTHER EAST. WILL THEREFORE LEAVE THE FCST
ALONE.

EARLY NEXT WEEK IS HIGHLY UNCERTAIN AT THIS POINT AND DEPENDS ON
THE EVENTUAL EVOLUTION AND EJECTION OF THE WESTERN TROUGH INTO THE
PLAINS. WILL NOT MAKE ANY CHANCES TO THIS FCST PERIOD THIS MORNING.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  29  61  40 /   0   0   0  10
SAN ANGELO 	 61  25  65  40 /   0   0   0   0
JUNCTION 	 67  22  61  44 /   0   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-
HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-
SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-FISHER-HASKELL-IRION-JONES-MCCULLOCH-NOLAN-
RUNNELS-SAN SABA-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM
GREEN.

WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-FISHER-HASKELL-IRION-
JONES-NOLAN-RUNNELS-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM
GREEN.

&&

21/30
Hazardous weather outlook, Jan 28, 2:32 PM CST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CST MON JAN 28 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-292045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
232 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS UNTIL AROUND SUNSET THIS EVENING. ACROSS THE BIG
COUNTRY...A WIND ADVISORY WILL CONTINUE UNTIL 600 PM CST THIS EVENING.
ELSEWHERE ACROSS THE CONCHO VALLEY AND HEARTLAND...A LAKE WIND
ADVISORY WILL CONTINUE UNTIL 600 PM CST THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS WEST CENTRAL TEXAS
TOMORROW. THUS...EXPECT WIND OR LAKE WIND ADVISORIES TOMORROW AS
WELL. IN ADDITION...WE EXPECT RELATIVE HUMIDITY VALUES TO DROP INTO
THE TEENS TOMORROW AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS
CURRENTLY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS TOMORROW
AFTERNOON. LATER TONIGHT...LOOK FOR US TO ISSUE A RED FLAG WARNING FOR
TOMORROW AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 9:11 PM CSTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more21 hr
Jan 29, 4:09 AM CSTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 12 more17 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.